Alert archive / California / Wind Advisories in 2017

Wind Advisory 22, NWS Hanford, CA

June 10, 2017

NWS Hanford, CA issued this wind advisory at Jun 10, 2017, 1:28 PM PDT. It took effect at Jun 10, 2017, 5:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2017, 1:28 PM PDT (20:28 UTC)
In effect from
Jun 10, 2017, 5:00 PM PDT
Expired
Jun 11, 2017, 11:00 PM PDT
In force
30 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

419 
WWUS76 KHNX 102028
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
128 PM PDT Sat Jun 10 2017

CAZ095-098-099-110430-
/O.NEW.KHNX.WI.Y.0022.170611T0000Z-170612T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
128 PM PDT Sat Jun 10 2017

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
SUNDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 5 PM this afternoon to 11 PM
PDT Sunday for the Kern County mountains and desert.

* WINDS...West 25 to 40 mph with gusts up to 55 mph. Local gusts
  to 70 mph possible, especially right below the passes.

* IMPACTS...Difficulty driving, especially for high profile
  vehicles. Blowing dust will restrict visibility in some
  locations. Roads affected by strong winds include Highway 58
  through and below Tehachapi pass, Highway 178 through and below
  Walker pass and Highways 14 and 395.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Durfee
4 follow-up statements
589 
WWUS76 KHNX 110426
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
926 PM PDT Sat Jun 10 2017

CAZ095-098-099-111230-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
926 PM PDT Sat Jun 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WINDS...West 25 to 40 mph with gusts up to 55 mph. Local gusts 
  to 70 mph possible, especially right below the passes.

* IMPACTS...Difficulty driving, especially for high profile 
  vehicles. Blowing dust will restrict visibility in some 
  locations. Roads affected by strong winds include Highway 58 
  through and below Tehachapi pass, Highway 178 through and 
  below Walker pass and Highways 14 and 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DS
982 
WWUS76 KHNX 111223
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
523 AM PDT Sun Jun 11 2017

CAZ095-098-099-112030-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
523 AM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DUDLEY
641 
WWUS76 KHNX 112016
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
116 PM PDT Sun Jun 11 2017

CAZ095-098-099-120600-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
116 PM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph. Local gusts
  to 70 mph possible, especially right below the passes.

* IMPACTS...Difficulty driving, especially for high profile 
  vehicles. Blowing dust will restrict visibility in some 
  locations. Roads affected by strong winds include Highway 58 
  through and below Tehachapi pass, Highway 178 through and 
  below Walker pass and Highways 14 and 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
812 
WWUS76 KHNX 120604
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1104 PM PDT Sun Jun 11 2017

CAZ095-098-099-120715-
/O.EXP.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1104 PM PDT Sun Jun 11 2017

...WIND ADVISORY HAS EXPIRED...

Winds have decreased this evening, and the wind advisory has been
allowed to expire. Winds gusts up to to 40 mph may continue for 
the next few hours, but will continue to decrease overnight.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 2:08 AM PDT, 11 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 2:08 AM PDT, 11 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
208 AM PDT Sat Jun 10 2017

.SYNOPSIS...An area of low pressure will move into Northern
California from the Pacific Northwest today and tonight and will
bring the threat of showers and thunderstorms to the Sierra mainly
north of Sequoia Park. High pressure will then build over the area
beginning Monday as the low moves east into the Rockies.

&&

.DISCUSSION...GOES-16 clean window infrared imagery shows
scattered mid level clouds over the San Joaquin Valley with more
concentrated clouds over the Grapevine region and Sierra foothills
early this morning. The remainder of the forecast area is clear.
Meanwhile in the bigger picture, water vapor imagery shows an area
of low pressure moving into the Oregon coast from the Pacific and
this feature will bring the threat of some precipitation and
convection to the northern areas of the forecast area on Sunday.

Latest models bring the center of the above mentioned low into the
Sacramento Valley by mid day on Sunday and with plenty of colder
air aloft, instability will maximize during the afternoon hours.
Latest GFS and NAM12 models bring the precipitation threat south
to about Fresno County in the Sierra with adjacent foothills
showing a similar scenario. CAPE values on the NAM12 suggest the
thunder threat will extend as far south as Fresno County Sunday
after and early evening and the forecast grids show this
accordingly. With the colder air arrival snow will fall to as low
as 7000 feet in the Sierra with some minor accumulations expected
in heavier showers. Winds will also pick up through the Kern
County Mountains and desert areas with the arrival of the colder
air.

By Monday morning the threat of precipitation ends as models move
the low into the Great Basin and then into the Rockies by Tuesday.
Cold air left behind will keep Monday cool, then warming will
occur at a pretty good clip next week as heights rise about 220
meters at 500 mb from Sunday through Tuesday. By later in the
week, heights reach a maximum of around 5820 meters and this will
allow for some 100's over the lower elevations as summer really
begins to take hold.

&&

.AVIATION...
Local mountain obscurations continuing over the Kern County
Mountains through 18z. Otherwise VFR conditions expected
elsewhere in the central CA interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Dudley
avn/fw...Molina
synopsis...Dudley

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.